MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE
Model Number 8414000
Medical Device Problem Codes Failure to Deliver (2338); Complete Loss of Power (4015); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hospital did not involve the local dräger s&s organization into any follow-up measures and did not transmit a log file.The only further detail which the contact person named in the ufr could provide was that the device is back in use after exchange of the internal battery.Dräger derives the following: a complete shut-down suggests a total loss of energy.The normal operation of the device is mains supply, but the unit is equipped with an internal battery that shall cover mains power losses for at least 30 minutes.Since it was reported that only the battery was replaced to put back the device into fully operable condition, the scenario that covers all known aspects would be the following: when the supervisor function of the software detects an internal overheating, it will switch off the power supply temporarily - this is specified behavior to allow cooling down; the device will normally continue operation on battery.The corresponding alarm the device will post in this situation is battery does not charge - most likely this is the one the users observed.However, with a worn or damaged internal battery, operation will stop in this situation because none of the two energy sources is available.Later-on while being back to normal temperature level, the power supply will work again as expected.A root cause for the internal overheating may be that the filter mat that protects the opening in the housing for intake of cooling air from ingress of dust and particles became clogged over time, inhibiting the intake of ambient air for cooling.Finally, the available details indicate that the major factors which have contributed to the event are lack of preventive maintenance and failure to follow the instructions of the manufacturer - the ifu emphasizes that availability of the internal battery shall be checked prior to each use cycle.The recommended exchange interval for the internal battery is two years.The entire device is more than nine years old, and it is not known to dräger when the last battery replacement was performed.
 
Event or Problem Description
It was reported in an ufr to dräger that the device suddenly posted an alarm during a running ventilation episode indicating a battery charging error and shut down afterwards.As per report, the users connected the patient to another device; no health consequences were resulting from the event.

Brand Name
SAVINA
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key25150746
Report Number9611500-2026-00218
Device Sequence Number15801966
Product Code CBK
UDI-Device Identifier04048675407881
UDI-Public(01)04048675407881(11)161026(93)8414000-34
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8414000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown